Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)



The irrationality exponents of computable numbers

Authors: Verónica Becher, Yann Bugeaud and Theodore A. Slaman
Journal: Proc. Amer. Math. Soc. 144 (2016), 1509-1521
MSC (2010): Primary 11J04; Secondary 03Dxx
Published electronically: October 6, 2015
MathSciNet review: 3451228
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: We establish that there exist computable real numbers whose irrationality exponent is not computable.

References [Enhancements On Off] (What's this?)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (2010): 11J04, 03Dxx

Retrieve articles in all journals with MSC (2010): 11J04, 03Dxx

Additional Information

Verónica Becher
Affiliation: Departamento de Computacion, Universidad de Buenos Aires, Pabellón I, Ciudad Universitaria, C1428EGA Ciudad Autónoma de Buenos Aires, Argentina

Yann Bugeaud
Affiliation: UFR de Mathématique et d’Informatique, Université de Strasbourg, 7 rue René Descartes, 67084 Strasbourg Cedex, France

Theodore A. Slaman
Affiliation: Department of Mathematics, 970 Evans Hall, University of California Berkeley, Berkeley, California 94720

Keywords: Irrationality exponent, computability, Cantor set
Received by editor(s): August 22, 2014
Received by editor(s) in revised form: May 13, 2015
Published electronically: October 6, 2015
Communicated by: Matthew A. Papanikolas
Article copyright: © Copyright 2015 American Mathematical Society

American Mathematical Society